Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Pain Relievers to Get Clearer Labels

  • Currently 3/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 3/5 (1 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Millions of Americans pop a pain pill every day. Whether it is Advil, Aleve, aspirin or acetaminophen, many people assume that their over-the-counter pain reliever is perfectly safe. New labeling requirements may give people second thoughts.

The FDA will require manufacturers of over-the-counter pain medicines to warn about the risk of stomach bleeding from NSAIDs such as aspirin, ibuprofen or naproxen. Acetaminophen labels will need to warn about the risk of liver damage. The labels will also need to display the active ingredients in a prominent fashion both on the box and on the bottle. That’s to help avoid overdosing, since many different products from cold and allergy medicines to nighttime sleep aids contain acetaminophen.

  • Currently 3/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 3/5 (1 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

1 Comment

| Leave a comment

I was taking Alleve daily to control arthritis pain and it damaged my kidneys. I think they should warn about that, too. I am a safety freak and would never have used naproxene daily if I'd known it could cause serious, permanent damage to a vital organ.

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.